Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 31, NWS El Paso, TX

August 2, 2006Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Aug 2, 2006, 2:58 PM MDT for Hudspeth County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2006, 2:58 PM MDT (20:58 UTC)
Expired
Aug 2, 2006, 3:30 PM MDT
In force
32 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 415 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:44 PM MDT, 14 minutes earlier.

Area forecast discussion, Aug 2, 2:44 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
244 PM MDT WED AUG 2 2006

.SYNOPSIS...
ABUNDANT MOISTURE REMAINS ACROSS THE AREA WHICH WILL LEAD TO
SCATTERED THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAINFALL IS
AGAIN POSSIBLE THIS EVENING. AFTER TODAY A SLOW DRYING TREND WILL
BEGIN...BUT THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR
THUNDERSTORMS THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES
WILL START A LITTLE BELOW NORMAL TOMORROW AND WILL SLOWLY RISE TO
NORMAL LEVELS BY THE WEEKEND.

&&

.DISCUSSION...
THE UPPER LOW THAT HAS GIVEN US ALMOST A WEEK OF EXCESSIVE
RAINFALL IS FINALLY ABOUT TO FADE AWAY...BUT TO REPLACE IT WILL BE
ANOTHER UPPER LOW TO OUR SOUTH...BUT MORE ON THAT IN A MINUTE. IN
THE SHORT TERM WE WILL SEE MORE AFTERNOON AND EVENING
THUNDERSTORMS AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE
REGION. PWS THIS MORNING ARE RUNNING ABOUT 150 PERCENT OF NORMAL.
CURRENT STORM MOTION LOOKS TO BE FROM THE NORTHEAST TO THE
SOUTHWEST...SO STORMS THAT FORM ON THE SACS WILL WORK THEIR WAY IN
THE DIRECTION OF EL PASO. WELL SEE IF THE STORM CAN WORK THAT FAR
ACROSS THE LOWER ELEVATIONS. AS I SAID BEFORE THE ONE UPPER LOW
WILL BE REPLACED BY ANOTHER UPPER LOW. THIS SECOND UPPER LOW WILL
FORM TO THE SOUTHEAST OF EL PASO. THE LOW WILL BE CAUGHT UP IN THE
EASTERLIES AND THAT WILL MOVE IT JUST TO OUR SOUTH THEN INTO
ARIZONA BY FRIDAY. AS THE LOW COMES ACROSS IT WILL GIVE US ANOTHER
CHANCE FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON
THURSDAY. BY FRIDAY THE ETA SAYS THE MOISTURE PLUME WILL BE PUSHED
OFF INTO ARIZONA WHILE THE GFS SAYS WE WILL BE ON THE EASTERN SIDE
OF THE PLUME...BUT STILL VERY MOIST. IVE GONE THE MIDDLE GROUND
BY BEGINNING TO TRIM BACK POPS OUT EAST FIRST AND THEN STILL
KEEPING THEM SCATTERED OUT WEST. OUR DRYING TREND SHOULD ALLOW US
TO DISCONTINUE THE FLASH FLOOD WATCH EITHER TONIGHT OR LATE ON
THURSDAY. BY THE WEEKEND MOST OF THE MOISTURE PLUME WILL BE TO OUR
WEST...BUT WE WILL CONTINUE TO SEE ENOUGH MOISTURE TO KEEP
ISOLATED POPS IN THE FORECAST THROUGH THE FIRST PART OF NEXT WEEK.

TEMPERATURES TOMORROW WILL CONTINUE TO RUN A FEW DEGREES BELOW
NORMAL WITH THE CLOUDS AND MOISTURE. AS THE MOISTURE BEGINS TO
MOVE TO OUR WEST WE WILL BEGIN TO SEE A SLOW WARMING TREND AND
WILL SEE TEMPERATURES BACK UP TO SEASONAL NORMALS BY THE WEEKEND.

&&

.AVIATION...01/18Z-02/18Z
GENERALLY SCT050 SCT-BKN100-150 AGL WITH SCATTERED SHOWERS AND
THUNDERSTORMS 21Z-05Z WITH MVFR VSBY AND CIGS NEAR STORMS WITH
ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY
RAINFALL. ACTIVITY LESS NUMEROUS AND INTENSE THAN YESTERDAY AND
BECOMING MORE ISOLATED NORTH OF KTCS AND WEST OF KDMN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  91  70  90  69 /  40  40  40  30  30
SIERRA BLANCA TX        58  89  65  85  66 /  40  40  40  30  30
LAS CRUCES              67  91  67  90  69 /  40  40  40  30  30
ALAMOGORDO              64  88  65  90  67 /  30  40  40  40  30
CLOUDCROFT              47  68  48  67  48 /  30  50  40  40  30
TRUTH OR CONSEQUENCES   64  89  64  90  67 /  30  40  40  40  40
SILVER CITY             60  82  59  78  60 /  40  40  40  40  40
DEMING                  62  90  64  89  66 /  40  40  40  40  40
LORDSBURG               60  89  63  87  65 /  40  40  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

15
Hazardous weather outlook, Aug 2, 10:29 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1029 AM MDT WED AUG 2 2006

NMZ022>025-030>032-TXZ055-056-031630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1029 AM MDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE THREAT OF HEAVY RAIN ACROSS THE AREA IS AGAIN POSSIBLE TODAY.
SCATTERED THUNDERSTORMS COULD PRODUCE ONE TO THREE INCHES OF
RAINFALL. MUCH OF THE AREA HAS RECEIVED ABUNDANT RAINFALL DURING
THE LAST WEEK...SO HEAVY RAINFALL OVER SATURATED GROUND COULD LEAD
TO EXCESSIVE RUNOFF AND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HEAVY RAINFALL THREAT WILL SLOWLY DIMINISH DURING THE WEEK AS
THE MAIN MOISTURE PLUME MOVES WEST OF THE AREA. SCATTERED TO
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE FIRST
PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.